Alert archive / Louisiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 115, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 16, 2013, 7:26 PM CDT for Claiborne Parish, Union Parish, Louisiana; Union County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2013, 7:26 PM CDT (00:26 UTC)
- Expired
- May 16, 2013, 8:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Union County, AR, Claiborne Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 16, 2:54 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:16 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 16, 4:16 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 416 PM CDT THU MAY 16 2013 .DISCUSSION... AN INTERESTING AFTERNOON TO SAY THE LEAST AS ONE LONE SUPERCELL DEVELOPED IN AN AREA OF ENHANCED INSTABILITY AND AMPLE WIND SHEAR. THIS CELL TRACKED FROM NEAR MOUNT PLEASANT TX SEWRD ACROSS NW LA WHERE ROTATION BEGAN TO INCREASE...PROMPTING A SUCCESSION OF TORNADO WARNINGS FROM THE TX/LA STATE LINE DOWN ALONG THE INTERSTATE 49 CORRIDOR. NUMEROUS SEVERE REPORTS HAVE COME IN FROM THIS LONE STORM INCLUDING WIDESPREAD WIND DAMAGE AND LARGE HAIL...MAINLY ACROSS NW LA. THE ENVIRONMENT REMAINS RIPE FOR ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGH EARLY EVENING SOUTH OF INTERSTATE 20 IN NW LA...WHERE A TORNADO WATCH REMAINS IN EFFECT THROUGH 8PM CDT THIS EVENING. LOOKING NORTH WHERE INSTABILITY WAS QUELLED A BIT BY MORNING RAINFALL...SHWRS HAVE CONTINUED THROUGH THE AFTERNOON WITH ONLY A FEW ISOLD TSTMS ACROSS SE OK AND SW AR. THE UPPER LOW RESPONSIBLE FOR ALL THIS CONVECTION WILL CONTINUE TO SHIFT E/NE INTO WRN AR THIS EVENING...AND WILL THEREFORE KEEP POPS IN THE FORECAST THROUGH FRIDAY ACROSS THE NRN HALF OF THE REGION. UPPER RIDGE WILL REGAIN IT/S HOLD OVER THE REGION THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT ABOVE NORMAL TEMPERATURES WITH SOME LOW 90S POSSIBLE OVER THE SRN HALF OF THE REGION. IN ADDITION...MORNING LOWS WILL AVERAGE NEAR 70 DEGREES ACROSS MANY LOCATIONS. THESE TEMPERATURES WILL LIKELY CONTINUE INTO EARLY NEXT WEEK AHEAD OF AN APPROACHING COLD FRONT WHICH STILL APPEARS SLOW TO PUSH THROUGH THE REGION BY MID WEEK...LOOKING MORE LIKELY THAT IT MAY STALL SOMEWHERE NEAR OR ALONG THE INTERSTATE 20 CORRIDOR BEFORE WEAKENING AND RETREATING BACK NORTH. KEPT SLIGHT CHANCE POPS IN THE FORECAST THROUGH THE EXTENDED TO RESPECT THE FRNTL BNDRY. /19/ && .AVIATION... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF THE FOUR STATE REGION AHEAD OF AN UPPER LEVEL DISTURBANCE FROM A CENTER OVER NORTHERN ARKANSAS WITH TROUGH AXIS TRAILING SOUTH INTO LOUISIANA...AND ADDITIONAL DISTURBANCES ROUNDING THE BACK SIDE OF THE UPPER LOW AND SPREADING SOUTHEAST ACROSS THE AREA. WILL CARRY PREVAILING MVFR AND IFR WITH THE BRUNT OF THE SHOWERS AND THUNDERSTORMS THIS EVENING. MVFR TO IFR FLIGHT CATEGORIES WILL RETURN OVERNIGHT NEAR 17/05 UTC INTO THE MID TO LATE MORNING FRIDAY AROUND 17/16 UTC. WINDS WILL BE SOUTH 7 TO 12 KNOTS THROUGH FRIDAY NIGHT NEAR 18/00 UTC. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 67 86 69 88 69 / 40 10 10 10 10 MLU 67 84 69 87 68 / 40 20 20 10 10 DEQ 64 82 67 87 66 / 50 20 20 10 10 TXK 65 82 69 87 68 / 50 20 20 10 10 ELD 65 82 68 87 66 / 60 20 20 10 10 TYR 68 86 70 89 69 / 30 10 10 10 10 GGG 68 86 69 89 69 / 30 10 10 10 10 LFK 70 89 70 90 70 / 20 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 19/06
Hazardous weather outlook, May 16, 12:15 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT THU MAY 16 2013 ARZ050-051-059>061-070>073-LAZ001>004-006-OKZ077-TXZ096-097- 108>112-126-171200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-UNION LA- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-MARION- 1215 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LOW CONTINUES TO TRACK EAST FROM OKLAHOMA INTO ARKANSAS. SOME STORMS MAY REACH SEVERE LIMITS MAINLY ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR AS INSTABILITY INCREASES DURING THE AFTERNOON AND EVENING. HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE ALL POSSIBLE...ESPECIALLY WITH ANY SUPERCELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM MONDAY THROUGH WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. LAZ005-010>014-017>022-TXZ124-125-136>138-149>153-165>167-171200- LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1215 PM CDT THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS AN UPPER LOW CONTINUES TO TRACK EAST FROM OKLAHOMA INTO ARKANSAS. STRONG TO SEVERE STORMS ARE EXPECTED TO REMAIN ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. HOWEVER...A FEW ISOLATED STORMS MAY REACH SEVERE LIMITS FARTHER SOUTH WITH HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED FROM MONDAY THROUGH WEDNESDAY NEXT WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. 19
In the hours before
Local storm report, May 16, 4:57 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 9 SW SHREVEPORT 32.38N 93.91W
05/16/2013 CADDO LA TRAINED SPOTTER
HEAVY RAIN NICKLE SIZE HAIL TREE DOWN
&&
CORRECTED LOCATION
EVENT NUMBER SHV1300143
10Local storm report, May 16, 5:01 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
501 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 N CAMPTI 31.97N 93.11W
05/16/2013 E1.50 INCH NATCHITOCHES LA EMERGENCY MNGR
&&
EVENT NUMBER SHV1300144
10Local storm report, May 16, 5:50 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG MARTIN 32.10N 93.22W
05/16/2013 RED RIVER LA EMERGENCY MNGR
TREES DOWN
&&
EVENT NUMBER SHV1300145
10Local storm report, May 16, 6:28 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT THU MAY 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 8 W WASKOM 32.48N 94.20W
05/16/2013 HARRISON TX STORM CHASER
LARGE TREE SNAPPED 8 MILES WEST OF WASKOM
&&
EVENT NUMBER SHV1300124
MDVSpecial weather statement, May 16, 6:41 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
641 PM CDT THU MAY 16 2013
ARZ072-073-170045-
COLUMBIA-UNION-
641 PM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
CALION...EL DORADO...LAWSON...LISBON...NORPHLET...SMACKOVER...
URBANA AND WESSON...
AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SMACKOVER
TO 10 MILES SOUTHWEST OF SMACKOVER TO 13 MILES WEST OF EL DORADO TO
17 MILES NORTHWEST OF JUNCTION CITY...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS ALONG WITH LOCALLY HEAVY RAINFALL OF ONE HALF TO ONE
INCH.
06Special weather statement, May 16, 7:07 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT THU MAY 16 2013
ARZ072-073-LAZ004-006-170100-
CLAIBORNE-COLUMBIA-UNION-
707 PM CDT THU MAY 16 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA AND JUNCTION CITY...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR ATLANTA...OR 17 MILES WEST OF
JUNCTION CITY...MOVING EAST AT 30 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:37 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 37 hr |
| May 16, 7:49 PM CDT | Tornado Warning | SHV | Union | 56 min |
| May 16, 8:28 PM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| May 17, 4:06 PM CDT | Severe Thunderstorm Warning | SHV | Union | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.